• Oxaliplatin induced neuropathy: Tingling in fingers, balance issues. Does anyone know of any treatments that work?

    Asked by hessteh on Tuesday, December 6, 2011

    Oxaliplatin induced neuropathy: Tingling in fingers, balance issues. Does anyone know of any treatments that work?

    Trying Vitamin B6, calcium/magnesium, and glutamine powder.

    8 Answers from the Community

    8 answers
    • danellsar's Avatar

      My husband takes Neurontin (sp?) for this prescribed by the doctor. They told him that it would take at least 6 mos. to see major improvement. He says the med helps a lot.

      almost 5 years ago
    • hessteh's Avatar

      Are there any side effects from Neurontin? Thanks.

      almost 5 years ago
    • danellsar's Avatar

      Makes him a bit drowsy. He now takes it 3x a day, but had to work up to that over about a month. Otherwise, it really seems to help.

      almost 5 years ago
    • Jean's Avatar

      i was also on Oxaliplatin along with Levortin which are just vitamins and 5-fu, my dose was reduced twice down to 20% by then the tingling had gone to numbness in my hands and toes they offered me Neurontin also i asked itd side affects which can mess up your bone marrow which makes your cells i said wonderfull something to help 1 thing to mess up another i opted out of that so doctor took me off Oxaliplatin totally said it was to strong for my body. I asked if just being on the 5-fu was good he said not as efective with another drug now leaveing me in a state of limbo as ok now what i have 4 more treatments = 2 so am thinking of just saying forget it .

      almost 5 years ago
    • cpadilla2930's Avatar

      My mother was diagnosed with pancreatic cancer and is under this treatment as well as 2 other chemo meds. She has also become very sensitive to anything remotely cold. As far as I know the oncologist was going to change this med bc its gotten to where she cant even touch room temp water. All that I know that they have been giving her is magnesium and other nutrients from the iv bags but he said its a very common side effect. Im sorry i cant be more help.

      almost 5 years ago
    • markmather's Avatar

      I have been off heavy chemo for 10 months and the nueropathy is still an issue. I have been taking a calcium magnesium supplement and also medicinal mushrooms for my immune system. It has been slow improvements with it all moving down to my feet. My whole body felt numb for months especially after I would eat. It will get better if you pay attention to it and don't let it bother you.

      almost 5 years ago
    • abrub's Avatar

      I was advised to take Alpha Lipoic Acid for my neuropathy, and it helped a lot (from being unable to walk to functioning on a high level.) I did this over a year post-chemo, as I was still having severe problems.

      My dr recommended 600-800 mg twice a day; I took 600-800 mg after breakfast. I couldn't tolerate the evening dose. Saw improvement in a few weeks.

      My PCP was going to try me on Lyrica or Neurontin if that didn't work - both drugs have their own side effects.

      almost 5 years ago
    • agrogan's Avatar

      I took vitamin B12 for the neuropathy. After my 3rd chemo round I had a really hard time with the tingling sensation. I researched on the net and found out that vitamin B hleps especially B12 and B6. I bought sublingual vitamin B12 from SAMS and it helped a lot. After my 4th session the sensation was still there but not as severe and it diminished much sooner than before. I found out that taking one pill 3 times a day helps more than only taking it once a day. Hope this helps you I also will look into L-Glutamine but will talk to the doctor before taking it.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.